Texas, 2007

Wildfire in Texas, August 11, 2007

August 11, 2007 · NWS AMA · 1 event in 1 county or zone

A wildfire burned three hundred acres about four miles south of White Deer near County Road Y and County Road 13. The wildfire was possibly started by the catalytic converter of a vehicle.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire burned three hundred acres about four miles south of White Deer near County Road Y and County Road 13. The wildfire was possibly started by the catalytic converter of a vehicle. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 11, 1:28 PM CST, 28 minutes earlier.

Area forecast discussion, Aug 11, 1:28 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
228 PM CDT SAT AUG 11 2007

.DISCUSSION...
CONTINUED HOT AND DRY WEATHER TO PREVAIL THROUGH THE EXTENDED
FORECAST PERIOD. CONVECTION GOING UP IN THE WESTERN OK AND
NORTHWESTERN TX PANHANDLES AT THIS TIME AND SHOULD CONTINUE UNTIL
LOSS OF DAYTIME HEATING THIS EVENING AROUND 02 OR 03Z SUNDAY. THE
NAM12 HANDLING THIS VERY WELL AND IS FORECASTING CONVECTION TO ONCE
AGAIN DEVELOP SUNDAY AROUND 18Z TO 21Z ROUGHLY IN THE SAME AREA AS
TODAY. DECIDED TO ADJUST POPS ACCORDINGLY TO NEAR 10 PERCENT.
OTHERWISE...THE UPPER HIGH WILL PREVAIL ACROSS THE SOUTHERN PLAINS
STATES PROVIDING THE FORECAST AREA WITH DRY AND UNSEASONABLY WARM
CONDITIONS. VERY LITTLE OR NO CHANGES MADE TO THE PREVIOUS FORECAST
AND GRIDS...ONLY MINOR TWEAKS TO TEMP GRIDS.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  96  68  96  69 /   0   5   0   0   0
BEAVER OK                  71 103  71 106  72 /   0   5   0   0   0
BOISE CITY OK              69 100  68  99  67 /  10  10   5   0   0
BORGER TX                  75 102  76 102  76 /   0   0   0   0   0
BOYS RANCH TX              69 101  68  99  69 /   5   5   5   0   0
CANYON TX                  66  97  66  96  66 /   0   5   0   0   0
CLARENDON TX               69  98  72  98  70 /   0   5   0   0   0
DALHART TX                 66  98  65  97  65 /  20   5   5   0   0
GUYMON OK                  70 104  70 103  69 /   5   5   0   0   0
HEREFORD TX                65  97  65  96  65 /   5   5   5   0   0
LIPSCOMB TX                70 104  71 103  71 /   0   0   0   0   0
PAMPA TX                   72  98  74  97  73 /   0   0   0   0   0
SHAMROCK TX                70  99  70 101  69 /   0   0   0   0   0
WELLINGTON TX              70 100  71 102  70 /   0   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/09
Hazardous weather outlook, Aug 11, 12:00 PM CST, 1 hour 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SAT AUG 11 2007

OKZ001>003-TXZ001>020-121100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
MAINLY ACROSS THE EXTREME NORTHWEST SECTIONS OF THE PANHANDLES.
SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY
AFTERNOON AND EVENING ACROSS THE NORTHWEST PORTIONS OF THE
PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BROST/DRILLETTE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Carson

When
August 11, 1:56 PM CST to 5:00 PM CST
Where
Carson forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46233.